My husband has been on lithium for almost a year now, 660 mg slow release twice a day. Even though it did calm him down a lot it s not enough. He still has some uncontrolable and agressive reactions and thoughts. He can be the sweetest and other times , especially with stresses ,he goes crazy. He s been like this now for a few weeks. Can anybody help me with their own experience . I m very worried. Thank you.
Hi, Flo! Sorry to hear of the troubles you're having. I know how difficult it can be.
From personal experience, lithium was a godsend for me but still didn't entirely control my mood swings which manifested as severe hostility and rage. My doctor added Seroquel first but eventually we settled on Abilify which has done the trick beautifully.
Perhaps adding an antipsychotic like these might help your husband (and you!).
Best wishes for the New Year, WCV
Flo2015; Very sorry for what your going through with your husband,There are a few things that could be happing do you give your husband his medications so your sure he is taking it. And as what Wildcat say there are many things that the doctor can still add to his Lithium or it may even just be he needs to have it Increased. Check with the doctor as soon as you can. Chuck1957
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bipolar Disorder - I od on lithium on my second week of using cig patch... my body just was not usin
Posted 5 Jan 2010 • 1 answer
Posted 30 Sep 2011 • 3 answers
Posted 16 Mar 2015 • 3 answers
Posted 24 Apr 2015 • 2 answers
Posted 24 May 2016 • 2 answers